New Mexico, 2014Flash Flood in New Mexico, August 26, 2014
August 26, 2014 · NWS ABQ · 1 event in 1 county or zone
A slow-moving upper level low pressure system over the Great Basin steered rich monsoonal moisture into New Mexico. This system generated widespread showers and thunderstorms along and west of the central mountain chain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper level low pressure system over the Great Basin steered rich monsoonal moisture into New Mexico. This system generated widespread showers and thunderstorms along and west of the central mountain chain. Since the system was slow -moving and moisture rich, some storms produced locally heavy rainfall. One such thunderstorm in the Santa Fe area produced enough rain to strand a vehicle at an intersection. Rainfall amounts around the Santa Fe area were near 2 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 26, 2:13 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 26, 2:13 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 PM MDT TUE AUG 26 2014
.SYNOPSIS...
THE WEATHER PATTERN HAS TURNED INTO A WET ONE OVER NEW MEXICO AS A
ROBUST SURGE OF SUBTROPICAL MOISTURE HAS BEEN DRAWN INTO THE
STATE. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT
A LARGE MAJORITY OF NORTHERN AND CENTRAL NEW MEXICO THROUGH
TONIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING. BY WEDNESDAY A DEEPENING LOW PRESSURE SYSTEM WILL MOVE
OUT OF UTAH AND INTO COLORADO. AS DRIER AIR ARRIVES FROM THE
WEST...THIS WILL STEER THE BEST CHANCES FOR PRECIPITATION INTO
SOUTH CENTRAL AND EASTERN SECTIONS OF NEW MEXICO BY WEDNESDAY
AFTERNOON. TEMPERATURES WILL RISE A FEW DEGREES ON WEDNESDAY...BUT
WILL STILL FALL SHORT OF AVERAGE IN MUCH OF CENTRAL TO WESTERN NEW
MEXICO. A FRONT WILL THEN ENTER NORTHEASTERN NEW MEXICO ON
THURSDAY WHERE ONLY SLIGHTLY COOLER TEMPERATURES WILL BE FOUND
WITH LINGERING SHOWERS AND THUNDERSTORMS. THE WEATHER WILL THEN
TEND TO BE DRIER AS THE LONG HOLDIDAY WEEKEND APPROACHES.
&&
.DISCUSSION...
A WIDESPREAD AND HIGH-EFFICIENCY RAINFALL EVENT IS CURRENTLY
UNDERWAY OVER NEW MEXICO. HURRICANE MARIE CONTINUES TO SPIN OVER
THE EASTERN PACIFIC...POSING NO DIRECT IMPACT TO NM...BUT THE
DRIVING FEATURES FOR NM ARE THE EXPANSIVE HIGH OVER THE MS RIVER
VALLEY AND THE DEEPENING UPPER LOW OVER NV. THE END RESULT IS
DEEP SUBTROPICAL MOISTURE STREAMING NORTHWARD INTO NM.
THE CROP OF STORMS HAS BEEN FAIRLY WIDESPREAD ALREADY...ALTHOUGH
SOME OF THE AREAS ALONG/NEAR THE CONTINENTAL DIVIDE HAVE BEEN SLOW
TO DESTABILIZE AFTER THE PERSISTENT STRATIFORM PRECIPITATION THAT
LASTED THROUGOUT THE EARLY MORNING HOURS THERE. EARLY MORNING
NAM/WRF MODEL RUNS CONTINUED TO INDICATE A MID TROPOSPHERIC
PERTURBATION LIFTING OUT OF THE GILA AND TOWARD THE NORTHERN
MOUNTAINS OF NM BY THIS EVENING. THIS FEATURE CAN BE SEEN ON
VISIBLE SATELLITE IMAGERY...LIFTING NORTH NEAR THE CATRON/CIBOLA
COUNTY LINE...ALTHOUGH IT IS NOT CURRENTLY INDUCING MUCH
CONVECTION. BELIEVE THIS COULD STILL BE A PLAYER FOR THE EVENING
WITH POTENTIAL FOR SOME MORE DESTABILIZATION OVER THE NEXT FEW
HOURS. THIS WILL KEEP THE NORTH CENTRAL TO NORTHEASTERN ZONES
FAVORED FOR PRECIPITATION. MUCH OF THE ENTIRE CENTRAL MOUNTAIN
CHAIN HAS RECEIVED SOME STORMS...AND THUS IT IS PRIMED FOR
FLOODING. WILL KEEP THE WATCH INTACT THROUGH 6 AM.
BY DAWN THE UPPER LOW WILL BE IN UT...INCHING EASTWARD TOWARD CO.
THIS WILL BEGIN INDUCING A SLOW DRYING TREND FROM WEST TO EAST
OVER NM THROUGHOUT THE DAY...ULTIMATELY SHOVING THE HIGHEST
PROBABILITIES FOR PRECIPITATION TO THE SOUTH CENTRAL MOUNTAINS AND
THE LOWLANDS/PLAINS EAST OF THE CENTRAL MOUNTAIN CHAIN. HAVE STILL
KEPT ISOLATED POPS IN FAR WESTERN ZONES...AND EVEN SOME SCATTERED
POPS IN THE NORTHWEST TO NORTH CENTRAL ZONES WHERE PROXIMITY TO
UPPER LOW WILL BRING BETTER FORCING ALOFT. TEMPERATURES WILL
REBOUND A FEW DEGREES WITH LESS CLOUD COVER ON WEDNESDAY...BUT
STILL SHY OF AVERAGE IN ALL BUT THE FAR EASTERN ZONES.
THE UPPER LOW WILL BEGIN TO EVOLVE AND OPEN INTO A WAVE OVER
EASTERN PARTS OF CO/NM BY THURSDAY WITH SLIGHTLY COOLER AIR AND
SOME TRAILING MOISTURE/ENERGY FILLING IN OVER NORTHEAST NM.
ELSEWHERE TEMPERATURES WILL BE FAIRLY COMPARABLE WITH LOWER
CHANCES FOR A STRAY SHOWER OR STORM.
WESTERLY WINDS ALOFT TURN MUCH LIGHTER INTO FRIDAY AS A NEW DOME
OF HIGH PRESSURE BEGINS TO SWELL OVER THE BAJA. THE DRIER AIRMASS
IN THE WESTERN HALF OF THE STATE WILL INHIBIT STORM
DEVELOPMENT...BUT A MODEST SOUTHEASTERLY RETURN FLOW WILL KEEP AT
LEAST ISOLATED STORMS POSSIBLE ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN FRIDAY. HIGH PRESSURE THEN TRIES TO BECOME BETTER
ESTABLISHED OVER SOUTHERN PARTS OF NM WHILE TRYING TO BATTLE SOME
WESTERLY FLOW TO THE NORTH.
52
&&
.FIRE WEATHER...
HYBRID MONSOON SURGE ONGOING ACROSS THE FORECAST AREA. THIS
MOISTURE SURGE AND SUBSEQUENT WETTING RAIN EVENT WILL CONTINUE
THROUGH TONIGHT BEFORE BECOMING LESS PRONOUNCED ON WEDNESDAY.
WETTING RAIN CHANCES WILL REMAIN ACROSS THE SOUTH/EAST WEDNESDAY
BEFORE COVERAGE REALLY LOWERS ON FRIDAY. CONTINUED DRIER FOR THE
WEEKEND WITH SOME ENHANCED BREEZES ON SUNDAY.
DURING THE NEXT 12 TO 16 HOURS WIDESPREAD WETTING RAIN WILL IMPACT
THE FORECAST AREA. SEVERAL BANDS OF RAIN WILL OCCUR AN PROVIDE
LONGER DURATIONS OF RAINFALL. HUMIDITY VALUES WILL REMAIN ON THE
HIGH SIDE THROUGH TONIGHT.
RESIDUAL RAINFALL IS EXPECTED WED MORNING AS THE PACIFIC TROUGH OR
LOW SLOWLY PUSHES EASTWARD. TWO AREAS SHOULD BE FAVORED ON WEDNESDAY
AND THEY INCLUDE NORTHWEST/NORTH CENTRAL AREAS DUE TO THE UPPER LOW
POSITION AND SOUTHERN AREAS DUE TO RESIDUAL MONSOONAL MOISTURE. THE
REST OF THE FORECAST AREA WILL BE IMPACTED BY A MID LEVEL DRY SLOT
AND SOME STABILITY THUS KEEPING RAIN CHANCES TO A MINIMUM.
ADDITIONAL WETTING RAINFALL WILL AFFECT THE TWO PREVIOUSLY MENTIONED
AREAS. SOME BREEZES WILL BE POSSIBLE...ESPECIALLY IF CLOUD COVER
WERE TO BREAK DUE TO MODERATE WIND FLOW ALOFT. HIGH TEMPERATURES
WILL BE A FEW DEGREES BELOW NORMAL AND HUMIDITY VALUES SHOULD BE
NEAR SEASONABLE WITH A LOWERING TREND PRETTY MUCH AREAWIDE.
MODELS ARE STILL IN CONSENSUS WITH THE UPPER LOW PUSHING EASTWARD
OVER COLORADO ON THURSDAY. WRAP AROUND PRECIPITATION AND BACK DOOR
INFLUENCES SHOULD IMPACT NORTH CENTRAL/NORTHEAST AREAS WHILE DRIER
AND MORE STABLE AIR OVERTAKE THE REST OF THE AREA. MODELS STILL SHOW
A MODERATE NORTHWEST FLOW ALOFT SO SOME NORTHWEST BREEZES SHOULD BE
FELT ALONG A LINE FROM FARMINGTON TO CLINES CORNERS. LOWER DEWPOINTS
WILL FILL IN AS THE NORTHWEST BREEZES TAKE HOLD. MODELS SEEM A
LITTLE QUICK ON THEIR DEPICTION OF MUCH LOWER DEWPOINTS SO TRIED TO
GO WITH SOME HIGHER GUIDANCE NUMBERS. EITHER WAY...HUMIDITY VALUES
WILL LOWER SOME MORE ACROSS MOST AREAS.
MODELS CONTINUE TO PAINT SOME LIGHT SHOWER ACTIVITY ACROSS THE
NORTHERN END OF THE SANGRES ON FRIDAY. OTHERWISE CONTINUED DRYING
ACROSS THE ENTIRE AREA. HUMIDITY VALUES SHOULD LOWER A BIT MORE
ACROSS THE WEST AND SHOW LESS CHANGE ELSEWHERE. HIGH TEMPERATURES
WILL BE NEAR NORMAL. HAINES VALUES SHOULD CREEP UP A LITTLE BUT
STILL BE FAIRLY SEASONABLE.
MODELS YESTERDAY SHOWED THE UPPER RIDGE BUILDING OVER THE SOUTHWEST
AREA DURING THE WEEKEND BUT THEY NOW SEEM TO BE PROGRESSING ANOTHER
PACIFIC TROUGH INTO THE WESTERN US QUICKER. ESPECIALLY FOR IMPACTS ON
SUNDAY. THUS...RIDGING SHOULD IMPACT NORTHERN/CENTRAL NEW MEXICO ON
SATURDAY AND COULD POSSIBLY GIVE WAY TO ANOTHER TROUGH ON SUNDAY.
THIS SCENARIO WOULD CREATE A MINI BREAK DOWN OF THE UPPER RIDGE THUS
SOME WIDESPREAD BREEZINESS. PRETTY CLASSIC FOR THIS TIME OF THE YEAR
AS THIS PATTERN HAPPENS FAIRLY OFTEN LATE AUGUST/EARLY SEPTEMBER.
THIS PATTERN TYPICALLY STARTS THE GRADUAL CHANGE IN SEASON THAT
OCCURS IN SEPTEMBER. UNSURE ABOUT THE EARLIER HALF OF NEXT WEEK BUT
SUSPECT THAT DRY CONDITIONS WOULD REMAIN ACROSS THE WEST AND MOST
LIKELY CENTRAL AREAS. PERHAPS SOME RETURN FLOW MOISTURE FROM THE
GULF ACROSS THE EAST AND PSEUDO DRYLINE. DURING THE SEASONAL
TRANSITION PHASE...LONGER TERM MODELS BECOME A LITTLE LESS RELIABLE
SO WILL BE INTERESTING TO WATCH MODEL TRENDS THE NEXT COUPLE OF
WEEKS.
50
&&
.AVIATION...
18Z TAF CYCLE
MESSY AND IMPACTFUL WEATHER PATTERN NEXT 16 TO 24 HRS. MAIN
CHALLENGE HAS TO DO WITH WHEN/WHERE TO PLACE TS IMPACTS. DECIDED
TO GO WITH SOME 2 TO 3 HR VCTS AT MOST OF THE TERMINAL SITES BUT
CONFIDENCE IS MARGINAL. UPDATES LIKELY. IT IS HIGHLY LIKELY RA WILL
IMPACT MOST IF NOT ALL OF THE TERMINAL SITES IN A LONG DURATION
WAY. MTN TOP OBSCD IS ALSO VERY LIKELY. HEAVY TSRA WILL REDUCE
VIS/CIGS DOWN TO MVFR CONDITIONS BUT JUST NOT CONFIDENT ENOUGH TO
PLACE THAT IN TERMINAL FORECASTS AT THIS TIME...MAINLY DUE TO
DURATION PERSPECTIVE. THERE IS A SMALL POSSIBILITY OF MVFR/IFR
CIGS/VIS DEVELOPING POST FRONTAL PRECIP BAND ACROSS WESTERN IF NOT
CENTRAL TERMINAL SITES LATE TONIGHT. MODELS ARE NOT VERY BULLISH
FOR THAT POTENTIAL HOWEVER.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 55 81 53 83 / 60 20 20 5
DULCE........................... 47 76 44 77 / 70 30 20 10
CUBA............................ 51 76 50 76 / 90 30 20 10
GALLUP.......................... 51 79 50 80 / 60 10 10 5
EL MORRO........................ 49 73 49 75 / 60 20 20 10
GRANTS.......................... 53 77 51 78 / 70 20 20 10
QUEMADO......................... 52 76 51 76 / 60 20 20 10
GLENWOOD........................ 54 84 54 86 / 60 20 20 5
CHAMA........................... 42 70 41 72 / 90 30 20 20
LOS ALAMOS...................... 56 74 52 76 / 80 30 20 20
PECOS........................... 53 74 52 75 / 90 30 20 20
CERRO/QUESTA.................... 50 74 46 73 / 80 20 20 30
RED RIVER....................... 42 65 38 63 / 80 30 30 30
ANGEL FIRE...................... 44 71 36 71 / 90 30 20 30
TAOS............................ 50 76 44 76 / 80 20 20 20
MORA............................ 51 75 49 74 / 90 30 20 30
ESPANOLA........................ 55 80 51 82 / 80 20 20 20
SANTA FE........................ 56 76 54 77 / 80 20 20 20
SANTA FE AIRPORT................ 54 79 52 80 / 70 20 20 10
ALBUQUERQUE FOOTHILLS........... 59 81 59 82 / 60 20 20 10
ALBUQUERQUE HEIGHTS............. 61 83 61 84 / 60 20 20 10
ALBUQUERQUE VALLEY.............. 55 85 55 86 / 60 20 20 10
ALBUQUERQUE WEST MESA........... 57 85 56 86 / 60 20 20 10
LOS LUNAS....................... 60 84 57 85 / 60 20 20 10
RIO RANCHO...................... 62 84 59 85 / 60 20 20 10
SOCORRO......................... 62 87 61 87 / 60 20 30 5
SANDIA PARK/CEDAR CREST......... 55 80 54 78 / 80 30 20 20
TIJERAS......................... 58 80 57 80 / 70 30 20 10
MORIARTY/ESTANCIA............... 52 78 52 79 / 80 30 30 10
CLINES CORNERS.................. 55 76 54 77 / 80 50 40 20
GRAN QUIVIRA.................... 58 78 57 79 / 80 40 30 10
CARRIZOZO....................... 61 80 60 82 / 60 40 30 10
RUIDOSO......................... 56 74 52 76 / 60 60 50 20
CAPULIN......................... 54 79 50 76 / 80 20 30 40
RATON........................... 55 80 51 77 / 80 20 20 40
SPRINGER........................ 57 82 51 80 / 80 20 20 30
LAS VEGAS....................... 53 77 51 76 / 90 30 20 20
CLAYTON......................... 62 85 61 82 / 60 20 30 40
ROY............................. 59 80 57 79 / 70 20 30 30
CONCHAS......................... 65 88 63 87 / 50 30 30 20
SANTA ROSA...................... 64 85 61 86 / 60 50 40 20
TUCUMCARI....................... 65 90 63 90 / 50 40 30 20
CLOVIS.......................... 63 88 63 87 / 30 40 40 20
PORTALES........................ 64 89 65 88 / 30 40 40 20
FORT SUMNER..................... 65 87 63 88 / 50 50 40 20
ROSWELL......................... 68 88 67 92 / 30 40 40 20
PICACHO......................... 62 80 60 84 / 60 50 50 20
ELK............................. 60 77 59 79 / 60 60 50 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ501>527.
&&
52
Hazardous weather outlook, Aug 26, 4:49 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
549 AM MDT TUE AUG 26 2014
NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
549 AM MDT TUE AUG 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT WITH SOME PRODUCING HEAVY RAIN AT RATES OVER 1 INCH
PER HOUR. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...
ESPECIALLY IN AND BELOW BURN SCARS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SOME DRIER AIR WILL BEGIN TO PUSH INTO THE AREA FROM THE WEST ON
WEDNESDAY...BUT THE CHANCE FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING MAY PERSIST SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE
25 THROUGH WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
44
In the hours before
Special weather statement, Aug 26, 12:39 PM MST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
139 PM MDT TUE AUG 26 2014
NMZ539-540-262015-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
139 PM MDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN LINCOLN AND
WESTERN CHAVES COUNTIES THROUGH 215 PM MDT...
AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELK...OR ABOUT 28 MILES EAST
OF CLOUDCROFT...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN LINCOLN AND EXTREME WESTERN CHAVES COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3298 10533 3316 10533 3327 10528 3316 10504
3293 10522
TIME...MOT...LOC 1939Z 208DEG 9KT 3305 10526
34Flash Flood, Santa Fe
- When
- August 26, 3:19 PM MST to 7:19 PM MST
- Where
- Santa Fe County, 1.83 mi SW of Santa Fe to 1.8 mi SW of Santa Fe
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.659, -105.970
Local Broadcast media shared a photo of a car that was stranded due to flooding at 5th Street and St. Michaels Dr. in Santa Fe. The driver drove into deep water that had accumulated on roadways from short duration, very heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, August 26 to 27, 20141 injured · $40 million · 2 events
- Flash Flooding and Hail in Illinois, August 26 to 27, 2014$29 million · 1 in hail · 11 events
- Rip Current in New Jersey, August 26, 20141 death · 1 event
- Rip Current in Maryland, August 26, 20141 death · 1 event
- Flash Flood in Utah, August 26, 2014$100,000 · 1 event
- Hail and Damaging Winds in Illinois, August 26, 2014$50,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in South Dakota, August 26, 2014$50,000 · 1.75 in hail · 4 events
- Damaging Wind in Kansas, August 26, 2014$50,000 · 52 kt wind · 1 event
- Damaging Wind and Heavy Rain in Arizona, August 26, 2014$40,000 · 63 kt wind · 2 events
- Damaging Winds and Lightning Strike in Texas, August 26, 20143 injured · $2,000 · 60 kt wind · 4 events
- Damaging Winds in Michigan, August 26, 2014$11,000 · 56 kt wind · 21 events
- Lightning Strike in Colorado, August 26, 20142 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534703.